Search
 
 

Display results as :
 


Rechercher Advanced Search

Navigation
 Portal
 Index
 Memberlist
 Profile
 FAQ
 Search
Natural Hair Growth Products
Brought to you by
Hair Loss Forum
Navigation
 Portal
 Index
 Memberlist
 Profile
 FAQ
 Search
Natural Hair Growth Products
Brought to you by
Hair Loss Forum

Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Page 1 of 2 1, 2  Next

View previous topic View next topic Go down

Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Tue Dec 21, 2010 2:35 am

Hello there.

I've been taking finasteride for 10 years (1.25mg daily).

Some months ago I started taking Krill Oil (NSI astaxanthin 2 pills) + Curcumin (Curcumin 95 Jarrow 1 pill) + Maca (3 pills) daily, and I noticed a decrease in my libido.

Which one do you think was the culprit? At that time I stopped Maca, after some suggestions, but I still have some doubts about its role in this side effect. My libido now floats quite a lot, from lowered to normal.

I usually take all of these meds at night, after dinner, or before going to bed.

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  CausticSymmetry on Tue Dec 21, 2010 5:44 am

hairze - Would blame it squarely on finasteride only.

If you want to remain on this poison, would suggest adding 4 grams per day of Acetyl L-Carnitine and taking some lipoic acid long with it. Also add some vitamin D about 5,000 IU per day and that should help a lot.


_________________
My regimen
http://www.immortalhair.org/mpbregimen.htm

Now available for consultation (hair and/or health)
http://www.immortalhair.org/hairconsultation.htm

CausticSymmetry
Admin

Posts: 10397
Join date: 2008-07-09

View user profile http://www.immortalhair.org/

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Tue Dec 21, 2010 1:35 pm

CausticSymmetry wrote:hairze - Would blame it squarely on finasteride only.

If you want to remain on this poison, would suggest adding 4 grams per day of Acetyl L-Carnitine and taking some lipoic acid long with it. Also add some vitamin D about 5,000 IU per day and that should help a lot.



Hi there.


After taking it for 10 years, with no changes in libido, and feeling changes right after starting these supplements, I don't think it would be rational to blame finasteride.

Isn't it possible that it was caused by one of these supplements?

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  Abhi on Tue Dec 21, 2010 3:34 pm

Get your estrogen levels checked. If they are being driven very low by these supplements, decreased libido could be the result.

Abhi

Posts: 135
Join date: 2009-06-15

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Wed Dec 22, 2010 3:08 pm

Abhi wrote:Get your estrogen levels checked. If they are being driven very low by these supplements, decreased libido could be the result.


And which of these supplements could actually lower estrogen?

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  Abhi on Wed Dec 22, 2010 5:32 pm

Curcumin probably. If you are very sensitive to it.

Abhi

Posts: 135
Join date: 2009-06-15

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  Abhi on Wed Dec 22, 2010 5:33 pm

BTW if you are experiencing lower libido you should definitely get your hormone levels checked. It could reveal a lot. Smile

Abhi

Posts: 135
Join date: 2009-06-15

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  ataman on Wed Dec 22, 2010 6:30 pm

Hi mate,

I don't think it will be the maca. This is often used as an aphrodisiac - certainly when I took it for a while, my libido went through the roof.

Something to bear in mind is that I believe Curcumin is a P450 liver-enzyme inhibitor (in the same way as St. John's Wort). This means that there are less liver enzymes to break down the finasteride in your bloodstream, so you may actually be dosing yourself with higher finasteride than you think you are. To get round this, finasteride has a short half-life so you could try taking the curcumin in the morning and the finasteride in the evening?

Life is never simple, I know.

ataman

Posts: 154
Join date: 2009-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Wed Dec 22, 2010 11:24 pm

ataman wrote:Hi mate,

I don't think it will be the maca. This is often used as an aphrodisiac - certainly when I took it for a while, my libido went through the roof.

Something to bear in mind is that I believe Curcumin is a P450 liver-enzyme inhibitor (in the same way as St. John's Wort). This means that there are less liver enzymes to break down the finasteride in your bloodstream, so you may actually be dosing yourself with higher finasteride than you think you are. To get round this, finasteride has a short half-life so you could try taking the curcumin in the morning and the finasteride in the evening?

Life is never simple, I know.


Is curcuming as strong as St John's Wort inhibiting P450? If it is, then this should definitely be stated in the supplement literature and description...

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  The Natural on Thu Dec 23, 2010 12:19 am

I'd drop finasteride and Maca, then assess the condition of your libido.

The Natural

Posts: 668
Join date: 2008-12-02

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Thu Dec 23, 2010 12:28 am

The Natural wrote:I'd drop finasteride and Maca, then assess the condition of your libido.

I don't want to drop finasteride... at least not yet. Why would you drop Maca?

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Thu Dec 23, 2010 3:38 am

I have just been reading about Curcumin and Resveratrol as powerful Cytochrome P450 inhibitors... that is very very curious, indeed, I had no idea about this.

Perhaps the possibility that I'm currently dealing with higher levels of finasteride, being that the cause of my lower libido is also very interesting.

Is there anyway to know how much would the dose of finasteride be raised, by taking curcumin with it? I'll start taking supplements in the morning, and finasteride by night (I always took finasteride at night, for convenience), to see if this effect dissapears.

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  The Natural on Thu Dec 23, 2010 3:46 am

hairze wrote:I don't want to drop finasteride... at least not yet. Why would you drop Maca?

Your allegiance to finasteride is rather interesting, given that you decide to add Maca, krill oil, and curcumin to your regimen, without an understanding as to how they would all interact.


The Natural

Posts: 668
Join date: 2008-12-02

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  The Natural on Thu Dec 23, 2010 3:50 am

I bet that it's the Maca.

The Natural

Posts: 668
Join date: 2008-12-02

View user profile

Back to top Go down

Re: Finasteride + Curcumin/Krill Oil/Maca - decreased libido?

Post  hairze on Thu Dec 23, 2010 4:45 am

The Natural wrote:I bet that it's the Maca.


I added these supplements to "supplement" finasteride, not to counteract it's actions, or to increase it's side effects/circulation in the bloodstream. I read about several people adding supplements to their finasteride daily scheme, in order to potentiate hair growth and/or reduce side effects.

And now, could you please tell me why do you think it's the Maca?

hairze

Posts: 53
Join date: 2010-01-27

View user profile

Back to top Go down

Page 1 of 2 1, 2  Next

View previous topic View next topic Back to top

- Similar topics

Permissions in this forum:
You cannot reply to topics in this forum